Alert archive / Pennsylvania / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 19, 2006, 2:53 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 19, 2006, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 2:53 AM EDT (06:53 UTC)
- In effect from
- Apr 19, 2006, 12:00 PM EDT
- Expired
- Apr 19, 2006, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2974 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBGM 190653 RFWBGM RED FLAG WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 253 AM EDT WED APR 19 2006 PAZ038>040-043-044-047-048-072-191500- /O.UPG.KBGM.FW.A.0003.060419T1500Z-060419T2200Z/ /O.NEW.KBGM.FW.W.0002.060419T1600Z-060419T2200Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 253 AM EDT WED APR 19 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON FOR NORTHEAST PENNSYLVANIA. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AND BREEZY DAY IS EXPECTED ON WEDNESDAY. HUMIDITY LEVELS WILL FALL TO NEAR...OR BELOW 30% DURING THE AFTERNOON. NORTHERLY WINDS WILL INCREASE TO AROUND 15 MPH...WITH HIGHER GUSTS POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. THESE ATMOSPHERIC CONDITIONS....COMBINED WITH VERY LOW FUEL MOISTURE LEVELS...WILL LEAD TO HIGH FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT THIS TIME. $$ TAC
1 follow-up statement
000 WWUS81 KBGM 191625 RFWBGM RED FLAG WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1225 PM EDT WED APR 19 2006 PAZ038>040-043-044-047-048-072-192200- /O.CON.KBGM.FW.W.0002.000000T0000Z-060419T2200Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 1225 PM EDT WED APR 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. DRY AND BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON. HUMIDITY LEVELS WILL FALL TO NEAR...OR BELOW 30%...AND NORTHERLY WINDS WILL INCREASE TO AROUND 15 MPH...WITH HIGHER GUSTS POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. THESE ATMOSPHERIC CONDITIONS....COMBINED WITH VERY LOW FUEL MOISTURE LEVELS...WILL LEAD TO HIGH FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE INCREASED FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT THIS TIME. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:35 AM EDT, 18 minutes earlier.
Area forecast discussion, Apr 19, 2:35 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 235 AM EDT WED APR 19 2006 .SHORT TERM (TONIGHT - THURSDAY)... QUIET WEATHER WILL CONTINUE. TEMPERATURES WILL CONTINUE TO MODERATE WITH NO RAIN INTO FRIDAY. HIGH PRESSURE...BOTH SURFACE AND ALOFT...WILL SLOWLY BUILD OVER THE REGION THROUGH THURSDAY. MEANWHILE...THE CLOSED UPPER LOW NEAR THE CANADIAN MARITIMES WILL GRADUALLY PUSH OUT TO SEA. SOME MID CLOUDS IN ERN NY HAVE GOTTEN INTO SYR AND UCA. MODELS INDICATE THESE CLOUDS WILL THIN AND DISSIPATE AS THEY PUSH INTO CENTRAL NEW YORK. SHOULD MAKE LITTLE DIFFERENCE TO TEMPS. PARTLY SUNNY BECOMING MOSTLY SUNNY EAST AND NE CWA. WITH WARMER AIR MOVING IN ON BACK SIDE OF UL RIDGE TEMPS SHOULD GET INTO 70S VALLEYS TODAY AND MOST EVERYWHERE THURSDAY. FRIDAY POSSIBLE TOO IF THE CLOUDS HOLD OFF AHEAD OF NEXT UL CLOSED LOW. MOS NUMBERS FOR MAXES TOO LOW FOR TUESDAY SO WENT ON WARM SIDE OF MOS FOR TODAY. MIN TEMPS STILL COULD BE INTO 30S TWIN TIERS AND TUG WITH DRY AIR OVER AREA. DEWPTS WILL SLOWLY RISE IN SHORT TERM. TAC && .FIRE WEATHER (WEDNESDAY - THURSDAY)... DRY FUELS WILL CONTINUE INTO FRIDAY WITH NO RAIN EXPECTED AND FEW CLOUDS. WINDS JUST AT CRITERIA FOR PA THIS AFTERNOON WHICH IS 15 MPH. NY CRITERIA OF 25 MPH NOT MET. WINDS WILL BE LESS ON THURSDAY. RH WILL AGAIN FALL TO 25 TO 40 PERCENT EVERYWHERE THIS AFTN AND THURSDAY. GOOD NIGHTTIME RH RECOVERY IS THE ONLY GOOD POINT. GIVEN CLOSE TO CRITERIA IN PA THIS AFTN WILL UPGRADE FIRE WEATHER WATCH TO RED FLAG WARNING. WITH LIGHTER WINDS THURSDAY WILL NOT ISSUE WATCH FOR TOMORROW. TAC && .AVIATION (19/06Z TO 20/06Z)... VFR CONDITIONS WILL CONTINUE INTO AT LEAST THURSDAY. ONLY SCT TO BKN MID CLOUDS AT 9K FT AT SYR AND UCA. THESE NOT EXPECTED TO MAKE MUCH PROGRESS WEST TO OTHER SITES. LIGHT NORTHERLY WINDS EARLY THIS MORNING TO INCREASE TO 10 TO 15 MPH THIS AFTN THEN DROP AGAIN TO LIGHT AFTER SUNSET. TAC && .LONG TERM (THURSDAY NIGHT - TUESDAY)... DRY WX WILL CONT INTO FRI. WEEKEND WX LESS PLEASANT AS AN UPPER LOW SLOWLY MVES EWRD INTO THE FCST AREA. MAIN AREA OF PCPN ON SAT AS A SHRT WV ROTATES ARND THE UPPER LOW AND DVLPS A SFC LOW OVER THE OH VLY. SELY FLOW INCRS/ MOISTURE AHD OF THE LOW WHILE UPPER JET STREAK HELPS PROVIDE DIVERGENCE AND LFT. REMAINDER OF THE WEEKEND AND MUCH OF THE REMAINDER OF THE FCST PD FEATURE WEAK DYNAMICS BUT WITH A COLD POOL ALOFT MAKING FOR INSTABILITY. WEAK RDGG LTR MON AND EARLY TUE WILL BRING SOME DRIER WX BEFORE ANOTHER CLSD LOW APRCHS AFTER THE FCST PD. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...RED FLAG WARNING ALL ZONES NOON TO 6 PM TODAY.
Hazardous weather outlook, Apr 18, 4:08 AM EDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 408 AM EDT TUE APR 18 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-190815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 408 AM EDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PAZ038>040-043-044-047-048-072-190815- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 408 AM EDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RELATIVE HUMIDITY VALUES WILL DROP TO NEAR OR SLIGHTLY BELOW 30 PERCENT THIS AFTERNOON. NORTH WINDS AROUND 10 MPH CAN BE EXPECTED ACROSS THE AREA TODAY. THIS WILL KEEP THE AREA JUST UNDER RED FLAG CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PB
Nearby
Red Flag Warnings in Pennsylvania, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.